Alert archive / Michigan / Beach Hazards Statements in 2016
Beach Hazards Statement 3, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jul 9, 2016, 4:13 AM EDT for Alger County, Marquette County, Michigan. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2016, 4:13 AM EDT (08:13 UTC)
- Expired
- Jul 9, 2016, 6:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Marquette County, MI
The radar
The Marquette radar (KMQT), 37 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
247 WHUS43 KMQT 090813 CFWMQT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 413 AM EDT SAT JUL 9 2016 MIZ005-092100- /O.NEW.KMQT.BH.S.0003.160709T0813Z-160709T2100Z/ MARQUETTE- INCLUDING THE BEACHES...MCCARTY COVE...SOUTH BEACH... AND ALONG LAKEWOOD LANE 413 AM EDT SAT JUL 9 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT THROUGH THIS AFTERNOON. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE. * STRONG RIP CURRENTS...EXPECTED. * STRONG OUTLET CURRENTS...EXPECTED. LOCATIONS/IMPACTS FOR MARQUETTE COUNTY...CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY IN MIDDLE BAY NORTH OF PRESQUE ISLE AND AT LITTLE PRESQUE ISLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. PAY ATTENTION TO BEACH FLAGS AND SIGNS POSTED AT BEACH ACCESS POINTS AND LIFEGUARD STATIONS. DANGEROUS CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE. THEY OCCUR MOST OFTEN AT BREAKS OR LOW SPOTS IN SANDBARS...NEAR SHORELINE STRUCTURES...AND NEAR RIVER MOUTHS OR OTHER WATER OUTLETS. && $$ MIZ006-100200- /O.NEW.KMQT.BH.S.0003.160709T0813Z-160710T0200Z/ ALGER- INCLUDING THE BEACHES...NEAR AU TRAIN BAY... AND ALONG PICTURED ROCKS 413 AM EDT SAT JUL 9 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT THROUGH THIS EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE. * STRONG RIP CURRENTS...EXPECTED. * STRONG OUTLET CURRENTS...EXPECTED. LOCATIONS/IMPACTS FOR ALGER COUNTY...CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY NEAR THE AU TRAIN RIVER MOUTH AT AU TRAIN...THE EXPOSED REGIONS OF GRAND MARAIS HARBOR...AND THE PICTURED ROCKS NATIONAL LAKESHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. PAY ATTENTION TO BEACH FLAGS AND SIGNS POSTED AT BEACH ACCESS POINTS AND LIFEGUARD STATIONS. DANGEROUS CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE. THEY OCCUR MOST OFTEN AT BREAKS OR LOW SPOTS IN SANDBARS...NEAR SHORELINE STRUCTURES...AND NEAR RIVER MOUTHS OR OTHER WATER OUTLETS. && $$ JLA
1 follow-up statement
827 WHUS43 KMQT 090846 CFWMQT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 446 AM EDT SAT JUL 9 2016 MIZ005-006-092200- /O.EXT.KMQT.BH.S.0003.000000T0000Z-160709T2200Z/ MARQUETTE-ALGER- INCLUDING THE BEACHES...MCCARTY COVE...SOUTH BEACH... AND ALONG LAKEWOOD LANE...NEAR AU TRAIN BAY... AND ALONG PICTURED ROCKS 446 AM EDT SAT JUL 9 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE. * STRONG RIP CURRENTS...EXPECTED. * STRONG OUTLET CURRENTS...EXPECTED. LOCATIONS/IMPACTS FOR ALGER COUNTY...CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY NEAR THE AU TRAIN RIVER MOUTH AT AU TRAIN...THE EXPOSED REGIONS OF GRAND MARAIS HARBOR...AND THE PICTURED ROCKS NATIONAL LAKESHORE. FOR MARQUETTE COUNTY...CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY IN MIDDLE BAY NORTH OF PRESQUE ISLE AND AT LITTLE PRESQUE ISLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. PAY ATTENTION TO BEACH FLAGS AND SIGNS POSTED AT BEACH ACCESS POINTS AND LIFEGUARD STATIONS. DANGEROUS CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE. THEY OCCUR MOST OFTEN AT BREAKS OR LOW SPOTS IN SANDBARS...NEAR SHORELINE STRUCTURES...AND NEAR RIVER MOUTHS OR OTHER WATER OUTLETS. && $$ JLA
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 9, 1:55 AM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 9, 1:55 AM EDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Marquette MI 155 AM EDT SAT JUL 9 2016 .SHORT TERM...(This evening through Saturday) Issued at 254 PM EDT FRI JUL 8 2016 Upper low at 500 mb will continue moving across the U.P. this afternoon and move out of the U.P. this evening. As this low continues to move through, showers and thunderstorms will continue to slowly diminish in coverage this evening and drier weather will move in for Sat which is already covered in the forecast. Low levels will remain moist through tonight and this will cause some areas of fog which is already in the forecast. Will be dry on Sat. Did hang on to some showers in north wind upslope areas of Marquette County tonight. Overall, did not make too many changes to the going forecast. .LONG TERM...(Saturday night through Friday) Issued at 437 PM EDT FRI JUL 8 2016 Medium range guidance remains fairly stable on the overall pattern over N America thru next week. Underneath a strong positive height anomaly still dominating northern Canada, a band of lower heights extends from off the Pacific NW coast across the northern Plains to south of Greenland. This is leading to a low amplitude/general zonal flow across the northern CONUS. A vigorous shortwave now over the Upper Great Lakes will continue tracking e, reaching New England Sun. Meanwhile, a deep mid level low off the Pacific NW coast will settle into the Pacific NW this weekend. This trof will be unusually deep as it shifts across the northern Rockies as GEFS indicates 500mb height anomalies of 3.5 standard deviations blo the long term July avg over WY Mon. Ahead of this feature and behind the previous trof, a ridge will be forced to build across central N America, resulting in a period of nw flow and less humid/more pleasant July weather developing over the weekend. Then as the pattern progresses, the Upper Great Lakes region will be back in a warming trend early next week as deep sw flow develops ahead of the Rockies trof which will be shifting ene. At least a couple very warm to hot and uncomfortably humid days appear likely next week. Farther down the line, arrival of the trof will bring at least another temporary cool down and more comfortable conditions late next week. As for pcpn, expect dry weather over the weekend and into Mon under ridging, then developing waa/moisture advection pattern downstream of the trof shifting e from the northern Rockies will bring shra/tsra chances Tue/Wed. Faster trend in the pattern progression noted in recent medium range guidance may lead to a return of dry weather Thu/Fri, but model differences in the structure of the trof reaching the Great Lakes and possible shortwaves moving thru it lead to low confidence in the pcpn fcst late week. Beginning Sat night, sfc high pres ridge will move over the area, leading to a cool night under clear skies. Mins over the interior should slip down into the 40s with low/mid 40s not out of the question for traditional interior cold spots. Sun/Sun night, as in recent days, some models indicate a potential of -shra as shortwave energy cuts thru what is an otherwise building ridge. In fact, more guidance indicates that potential today. The eastern edge of the low-level jet is far enough e to possibly support -shra reaching western Upper MI. However, with the ridge building and with the ridge axis to the w over MN, will hold onto a dry fcst except for western Lake Superior including Isle Royale which may be affected before the pcpn dissipates. Away from lake breezes on Sun, high temps will rebound well into the 70s/around 80F. With axis of sharpening mid/upper ridge over the Upper Great Lakes on Mon, dry weather should prevail. Temps will rise back above normal into the low/mid 80s for the most part. Dwpts will also begin to creep up into the uncomfortable range. Tue thru Fri, deep trof over the central/northern Rockies Mon will gradually weaken as it shifts ene, reaching the Upper Great Lakes late Wed/Thu. Models show a solid faster trend with the trof. As low level jet ahead of trof translates eastward and then as cold front passes Wed, expect some chc of shra/tsra Tue/Wed. Capping may become quite strong as thermal ridge arrives, so shra/tsra potential may be limited. At this point, nothing more than chc pops are warranted. It will be very warm/humid Tue/Wed with max temps well into the 80s for most locations and dwpts well into the 60s, making conditions even more uncomfortable. With the trof evolving into a mid level low over Hudson Bay late week, there are model differences in the structure of the flow and possible shortwaves moving across the Upper Great Lakes, leading to low confidence in the pcpn fcst late week. Right now, it would appear pcpn chances will be on the low side Thu/Fri. Temps will fall back toward normal with lower dwpts making conditions more comfortable. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 152 AM EDT SAT JUL 9 2016 Clearing skies and light winds have resulted in VLIFR fog at IWD and this should prevail through daybreak this morning. Low clouds and some fog will also persist tonight at KSAW with moist nrly upslope flow with IFR cigs. Winds may be too steady to support dense fog though. North winds will be less favorable for the lower cigs at CMX where mainly VFR or higher end MVFR cigs are expected. Drier air moving in Saturday will bring conditions back to VFR by mid to late morning at all the TAF sites. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 254 PM EDT FRI JUL 8 2016 As a strong upper level low moves away, N winds will increase up to 25 kts by this evening and will last into Sat afternoon. Areas of fog will continue into Sat morning as well before dry air mixes out on Lake Superior. High pressure will move into the area through Monday. Winds look to stay at or below 20 knots from Sat night to Wed. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...07 LONG TERM...Rolfson AVIATION...JLA MARINE...07
Hazardous weather outlook, Jul 8, 5:02 PM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 502 PM EDT FRI JUL 8 2016 MIZ001>004-007-009>014-084-085-091200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-LUCE-GOGEBIC-IRON- DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON- NORTHERN SCHOOLCRAFT- 502 PM EDT FRI JUL 8 2016 /402 PM CDT FRI JUL 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS...MAINLY OVER PORTIONS OF CENTRAL UPPER MICHIGAN WILL END THIS EVENING. LOCALLY DENSE FOG IS POSSIBLE NEAR LAKE SUPERIOR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE OVER FAR WESTERN UPPER MICHIGAN MONDAY NIGHT AND THEN ACROSS THE AREA TUESDAY THROUGH THURSDAY...BUT MAINLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ005-006-091200- MARQUETTE-ALGER- 502 PM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL END THIS EVENING. LOCALLY DENSE FOG IS POSSIBLE NEAR LAKE SUPERIOR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A MODERATE SWIM RISK FOR THE LAKE SUPERIOR BEACHES OF MARQUETTE AND ALGER COUNTIES ON SATURDAY...ESPECIALLY IN THE MORNING. THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY...BUT MAINLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-091200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 502 PM EDT FRI JUL 8 2016 /402 PM CDT FRI JUL 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT AREAS OF FOG MAY BE LOCALLY DENSE. ISOLATED THUNDERSTORMS OVER EASTERN LAKE SUPERIOR WILL END EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER WESTERN LAKE SUPERIOR ON SUNDAY. THUNDERSTORMS ARE POSSIBLE OVER WESTERN AND CENTRAL LAKE SUPERIOR MONDAY NIGHT AND THEN ACROSS LAKE SUPERIOR AT TIMES TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-091200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 502 PM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL END THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. ROLFSON
In the hours before
Special weather statement, Jul 9, 1:23 AM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 123 AM EDT SAT JUL 9 2016 MIZ002-009-090930- ONTONAGON-GOGEBIC- INCLUDING THE CITIES OF...ONTONAGON...IRONWOOD 123 AM EDT SAT JUL 9 2016 /1223 AM CDT SAT JUL 9 2016/ ...DENSE FOG FORMING OVER WESTERN UPPER MICHIGAN... FOG IS BECOMING DENSE IN AREAS OVER FAR WESTERN UPPER MICHIGAN. EXPECT THE DENSE FOG TO EXPAND EARLY THIS MORNING. VISIBILITY WILL BE LESS THAN ONE-QUARTER MILE AT TIMES. IF DRIVING...INCREASE FOLLOWING DISTANCE AND USE LOW BEAM SETTINGS ON HEADLIGHTS. JLA
Nearby
Beach Hazards Statements in Michigan, 2016Every beach hazards statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.